Hi I have had two long episodes of A/F in the last week. The first causing me to cancel a weekend dancing holiday, as I had pains in my abdomen as well. I am also really fatigued am due to see consultant Wednesday to discuss pacemaker, as stairs are beginning to be a problem and fast walking or up hills. Bit concerned about the idea of a pacemaker, anyone else had one. My present pulse rate about 48, On Bisoprolol 5mg. Have been for many years. The condition is definitely getting worse. Had ablation 2010 for tachycardia, which worked, but now have A/Trying to be positive, this website helps..

6 Replies

  • Call me thick but I don't understand why they talk about pacemaker when you are on bisoprolol which is holding your rate down. It won't stop any AF events you have so it seems the wrong approach to me. Surely rhythm control should be tried first and the rate control stopped. Don't accept anything till you have spoken to an EP as general cardiologists are not experts in electrical matters of the heart.


  • I was on 2.5mg Bisoprolol for a while, I felt dreadful. It slowed me down so much it was unbearable. My EP took me straight of it and onto rhythm control drugs which work well for me (eventually, after trying three or four different types).

    I had a GP put me on on Bisoprolol, and the EP took me off it. Then a cardio put me on it, EP took me off it again and he winced when I told him it had been prescribed.


  • Hi Koll , I would like to know more about rhythm control meds, I can't take beta blockers as they make me worse. All the side effects and nothing else ! I am starting to feel odd on the warfarin now also. It is coming out of the pores of my skin and it stinks. I have had 3 showers in the last few days and used a whole bottle of shower gel to try and kill the smell. The doctor says that my body is rejecting it as poison, which of course it is, rat poison. :(

  • I don't know much LA except that I can't take Bisoprolol and my EP says it's completely the wrong drug for me. Makes me feel rubbish. I've been on various rhythm control drugs and some have worked, some haven't.

    Re Warfarin, I read somewhere that it isn't rat poison. What's used nowadays is a different type of coudamin/warfarin for rats, what we take is not used, at least in the UK. But it was rat poison, but not good enough for them now :-(

    If you're seeing an EP, I'd have a chat about rhythm control drugs and tell him/her your problems with beta-blockers. I do thin that a lot of people take them because that's what the doctor has prescribed.


  • I don't see anyone exept my GP occasionally and to do that you have to wait a month for an appointment ! I see the INR nurse for bloods about once a month too. The NHS seem to have dumped me because I ask too many questions that they can't or won't answer :( They treat people like mushrooms in this area, keep us in the dark all the time and feed us nothing but bullshit. ! When they get one with half a brain cell that asks a few sensible questions they don't have any answers and don't know what to do about it. It is a disgrace and I feel totally let down by the system, this is why I have decided to go down the herbal route and see if that helps. It is costing me a fortune but I think I am a bit better than I was on pescribed meds from the doctor, and at least I know what is in the stuff that I take, not some mystery chemical formula that could be anything, even rat poison !!! :(

  • Hi cavendish I had pacemaker fit 2 years ago( nothing to worry about) It may be because your resting heart beat is low that they are discussing fitting one that way they can set it to regulate it.mines set at 70 and I now walk and cycle without getting really out of breath.It as been reset each of the last couple of times and each time they tell me if I,m doing well they reset it so my heart is doing more and my pace maker less and you never know one day I might not need it at all.

You may also like...